MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, an approach hydro st wire separated during an unspecified procedure.The device was advanced through heavily calcified vessels in an attempt to go through an occlusion.When the device was withdrawn, the tip of the device was found to be separated and stuck within the calcification.The device tip was unable to be retrieved from the patient.The procedure was abandoned due to the inability to cannulate the vessel.There have been no reported adverse effects to the patient as a result of this event.Additional event details have been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: d9, h3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information has been received since the last medwatch report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, an approach hydro st wire separated during an unspecified procedure.The device was advanced through heavily calcified vessels in an attempt to go through an occlusion.When the device was withdrawn, the tip of the device was found to be separated and stuck within the calcification.The device tip was unable to be retrieved from the patient.The procedure was abandoned due to the inability to cannulate the vessel.There have been no reported adverse effects to the patient as a result of this event.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.A supplier investigation was conducted.The supplier concluded that the device was manufactured to specification.The product ifu warns that the wire guide should only be advanced when visualizing the tip under fluoroscopy and warns that the wire should not be torqued without evidence of corresponding movement of the distal tip.The ifu warns that torquing against resistance may cause vessel trauma or wire guide damage which may led to device fracture.The information provided upon review of the supplier investigation, dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy likely contributed to this event, as the anatomy was heavily calcified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15439679
Report Number1820334-2022-01491
Device Sequence Number20334747
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)240119(10)14723057
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number14723057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer11/16/2022
12/14/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date12/13/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR TERUMO SHEATHS.; ABBOTT 20X8MMX150CM BALLOON.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown